MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VICNI; MONOPOLAR CURVED SCISSORS (MCS) TIP

INTUITIVE SURGICAL, INC DA VICNI; MONOPOLAR CURVED SCISSORS (MCS) TIP
Model Number 430035-11
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted sacrocolpopexy with hysterectomy surgical procedure, the customer reported the monopolar curved scissors (mcs) tip came off inside the patient during the case.The procedure was completed.Intuitive surgical, inc.(isi) made multiple follow-up attempts to obtain additional information.However, no further details have been received as of the date of this report.
 
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The monopolar curved scissors (mcs) instrument was analyzed and found to have no failure.An in-house tip accessory was installed on the instrument without issue.The in-house tip accessory was locked onto the instrument and did not fall off.The instrument was placed on an in-house system.The instrument passed the recognition and engagement tests.Additional observations not reported by site that are not related to the customer reported complaint: the tube adapter was found to be broken.A piece approximately 0.031" x 0.055" in size was missing and not returned with the instrument.The instrument was found to have tip recognition failure.The instrument with an in-house tip accessory was placed on an in-house system and failed for tip recognition.The instrument will be transferred to engineering to confirm missing fragments for the broken tube adapter and for the tip recognition failure.The complaint was confirmed by failure analysis.Initial fa was confirmed, and the instrument tube adapter was further inspection.The missing piece mentioned in initial fa was confirmed, additionally the tube adapter exhibits severe damage to the features that mate with the clevis of the mcs tip accessory and keep the tip accessory from rotating.These features appear to be almost completely removed.The damage to the instrument tube adapter appears to be severe enough to potentially cause the tip recognition issue observed in initial fa, as the tip accessory's clevis would not be able to securely engage with the instrument.The mcs tip accessory was returned with rma 301986740010.The monopolar curved scissors (mcs) tip cover accessory was analyzed and found to have missing the tips (blades) component.The tips were not returned with the tip accessory.The accessory will be transferred to engineering for further investigation.The scissor portion would be needed to fully test the mcs tip accessory.The retaining cover was returned, and a visual inspection found that the retaining cover exhibited damage localized to the retaining lances of the cover.These lances engage with the instrument and allow the retaining cover to lock onto the instrument.The lances appear to exhibit damage from being forced outwards.Both lances are present, and no fragments appear to be missing from the returned retaining cover.Additionally, the returned retaining cover was installed onto an in-house instrument.The retaining cover was no longer able to securely engage with the instrument as the retaining lances are damaged.The cover was attempted to be twisted to lock the cover on, however it was able to freely spin.

Brand Name
DA VICNI
Common Device Name
MONOPOLAR CURVED SCISSORS (MCS) TIP
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key19265152
Report Number2955842-2024-14223
Device Sequence Number7495694
Product Code NAY
UDI-Device Identifier10886874114374
UDI-Public(01)10886874114374(10)NA
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430035-11
Device Catalogue Number430035
Device Lot NumberU10230330 0001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/12/2024
Initial Report FDA Received Date05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale